Bulletin of the American Mathematical Society

Tchebycheff approximation in a compact metric space

John R. Rice

Full-text: Open access

Article information

Bull. Amer. Math. Soc., Volume 68, Number 4 (1962), 405-410.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Rice, John R. Tchebycheff approximation in a compact metric space. Bull. Amer. Math. Soc. 68 (1962), no. 4, 405--410. https://projecteuclid.org/euclid.bams/1183524686

Export citation


  • 1. R. C. Buck, Linear spaces and approximation theory, On Numerical Approximation, pp. 11-23, Univ. of Wisconsin Press, Madison, Wis., 1959.
  • 2. W. B. Carver, Systems of linear inequalities, Ann. of Math. 23 (1922), 212-220.
  • 3. L. Collatz, Approximation von Funktionen bei einer und bei mehreren unabhängigen Veränderlichen, Z. Angew. Math. Mech. 36 (1956), 198-211.
  • 4. Ky Fan, On systems of linear inequalities, Linear Inequalities and Related Systems, pp. 99-156, Princeton Univ. Press, Princeton, N. J., 1956.
  • 5. C. L. Lawson, Contributions to the theory of linear least maximum approximation, Thesis, University of California, Los Angeles, 1961.
  • 6. J. C. Mairhuber, On Haar's theorem concerning Chebychëv approximation problems having unique solutions, Proc. Amer. Math. Soc. 7 (1956), 609-615.
  • 7. T. J. Rivlin and H. S. Shapiro, Some uniqueness problems in approximation theory, Comm. Pure Appl. Math. 13 (1960), 35-47.
  • 8. I. J. Schoenberg, On the question of unicity in the theory of best approximation, Ann. New York Acad. Sci. 86 (1960), 682-691.